Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV+ since 10/19/2009, Gastric Bypass 11/27/2007, CD4 320 High low 180 Undetectable Viral Load
Jan 31, 2014

The title pretty well sums the situation up. I have been having severe lower leg pain for the past 2 months. I have had a bone scan, CT, X-rays all with normal minimal amount of lumbar degeneration. Both lower and upper GI normal. I go for days where I am unable to eat much of anything other than toast. Eating anything other than toast results is extended periods of loose stools, and cramping and overall malaise. I do take b12 injections and d pearls. Long story short, is there a test that I have not taken that could indicate the effectiveness of the Atripla, which is the only other medication that I take. Could the fact that I had the Roux-en Y bypass be the reason for the CD4 that will not rise and the inability to easily digest foods a good portion of the time. I have asked all my docs the same question and receive no answer. The latest thought was to prescribe 10/32 oxycodone acetaminophen 2 tabs q8hrs PRN. To summarize, might I suggest a test or tests that would determine if the Atripla is maintaining appropriate levels in my system (thinking that b12 and d absorption is reduced). If so, what would that test or tests be and would you suggest any other test to determine the cause of the severe lower leg pain? I apologize for rambling.

Response from Dr. Henry

The effectivenss of Atripla would be assessed by following your HIV levels-if remaining undetectable then one can assume that the drugs in Atripla are being adequately absorbed. There may be individual and hard to predict differences in absorption or gut side effect profile in patients with various gastric bypass procedures. In some cases levels of the drugs in the HIV regimen may need to be measured. Vitamin deficiencies can occur after gastric bypass surgery such as yours and can contribute to peripheral neuropathy in some cases.Vit B12 levels can also be easily determined with blood tests. Bypass surgery can have a variety of challenging problems develop though in my experience HIV paitents.KH



Previous
Supplements for Erectile Dysfunction
Next
Muscle wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement